Today is the day I start taking Cymbalta along with my 2x 150mg Lyrica. My neuro thinks this will extend the Lyrica to get me through the day without having to up the dosage to what I refer to as "zombie levels". My memory is bad enough as it is these days.
1.Has anyone combined these two drugs and if so what were your results and/or side effects?
2. What is with the weight gain component of Lyrica? How does this work? I keep reading it posted (and seeing it on the scale of course), is it due to a lifestyle change (eating soft comfort foods that are naturally higher in calories while doing less because we feel like crap) or is it something the drug actually does to our body?
Thanks, I will post how things go with my Cymbalta/Lyrica, hopefully it goes better than the Tegretol Train Wreck.
Two and a half years ago I was diagnosed with multiple myeloma and the chemotherapy (velcade and thalidomide) induced peripheral neuropathy, initially in my feet and eventually my hands. My feet burned so badly I became wheelchair bound since I felt like I was walking on cut glass and I could not lay my feet down in bed at night since the sheets felt like hot coals. My local oncologogist put me on a fentanyl patch that did not help ease the pain - but I did become a basket case.
I was later treated for my cancer at the Mayo Clinic with a stem cell transplant and part of the treatment involved an autologous stem cell transplant, cells which are harvested from the patient's body and then re-infused after the patient's bone marrow has been destroyed, just like a bone marrow transplant without a donor. During the harvesting in the apheresis chair next to me was a gentleman who had had similar neuropathy and he was extolling the benefits of lyrica in combination with cymbalta, indicating that his neuropathy had virtually disappeared. After finishing the harvesting, I called my oncologist who agreed to put me on both at what I thought were extraordinary levels - 120 mg/day cymbalta and 300 mg of lyrica/day. After 72 hours, my burning neuropathy converted to profound numbness in my hands and feet that is permanent but so much better than the burning that I gladly put up with it - acupuncture as returned enough feeling in my feet so that I can drive. After the transplant I went into a full remission (4 months after starting chemo and within 100 days post-transplant) and decided with the help of my neurologist that I would wean down my dosing of both drugs since sleepiness and weight control both had become problems. I have weaned myself down to 50 mg/per day of lyrica and 30 mg/day of cymbalta.
Unfortunately I came out of remission almost 2 yrs to the day of the transplant and have had another round of chemo and a second transplant and am now on a maintenance level (5 mg/day) of Revlimid - a thalidomide derivative and some burning has returned at night. The low dosing of both C&L suppresses the burning for @ 23 hrs/day and for the last hour I use an analgesic balm (Gold Bond Pain Relieving Foot Cream) that suppresses the burning enough so that I can sleep through the night. I have no plans on increasing my dosages unless the burning increases.
I highly recommend the combination therapy - it has been both a sanity and pain Godsend.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.